Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Emergency Medicine

Answer 2
  1. Erythema nodosum. The described rash most likely represents a hypersensitivity reaction that is most often seen in children younger than 10 years. Erythema multiforme is an acute hypersensitivity reaction that can be caused by various infections or medications. Fixed drug eruptions occur in the same cutaneous site after re-exposure to an offending medication. Hereditary angioedema is characterized by recurrent bouts of swelling that can involve the face, extremities, and gastrointestinal tract. Urticaria, commonly known as “hives,” is characterized by well-demarcated skin wheals.

    SUGGESTED READING
    1. Zitelli BJ, Davis HW, editors. Atlas of pediatric physical diagnosis. 3rd ed. St. Louis: Mosby-Wolfe; 1997.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 1/04/08 • kkj